Flood, Manitowoc
- When
- March 13, 7:05 AM CST to March 14, 7:30 AM CST
- Where
- Manitowoc County, Manitowoc
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.083, -87.667
Ice jams on the Manitowoc River, at the edge of the City of Manitowoc, resulted in widespread lowland and agricultural flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Ice jams on the Manitowoc River, at the edge of the City of Manitowoc, resulted in widespread lowland and agricultural flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 13, 6:30 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 630 AM CST MON MAR 13 2006 DISCUSSION...UPDATED ZONES SENT. HAVE BACKED OFF ON TIMING OF PCPN INTO EASTERN ZONES WITH DRY SLOT ENTRENCHED OVER AREA. TRACK OF LOW IN QUESTION AT THIS TIME...WITH STRONGEST PRESSURE FALLS OVER CENTRAL WISCONSIN. SOME OF THIS DUE TO CONVECTION OVER AREA...THOUGH POSSIBLE FOR LOW TO TAKE MORE WEST TRACK...WITH ADVISORIES/WARNINGS IN THE EAST IN JEOPARDY. LASTEST RUC STILL BRINGING IT THROUGH GRB AREA. WILL CONTINUE TO LET CURRENT HEADLINES GO...THOUGH SLOW TIMING OF PCPN AND CHANGE OVER IN THE EAST WITH ONLY SCATTERED PCPN EXPECTED EARLY THIS MORNING...FILLING IN LATER MORNING. SOME RAIN/FREEZING RAIN MIXING IN FURTHER NORTH AND WEST...THOUGH SHOULD CHANGE OVER QUICKLY...SO WILL LEAVE OUT OF ZONES AT THIS TIME. .SHORT TERM...TODAY THROUGH TUESDAY...MAIN CONCERN THIS PERIOD IS STATE OF CURRENT WARNINGS AND ADVISORIES. STILL MUCH TREPIDATION WITH THIS FORECAST THOUGH WILL LET SCENARIO PLAY OUT. UPDATES MADE BY PREVIOUS SHIFT STILL LOOK GOOD. MODELS FAIRLY SIMILAR THIS PERIOD...THOUGH HAVE TRENDED TOWARDS 00Z GFS RUN WHICH SHOWS CURRENT LULL IN ACTIVITY OVER NORTHEAST WISCONSIN. RADAR TRENDS SHOW SHOWER ACTIVITY INCREASING OVER SOUTH CENTRAL WISCONSIN AHEAD OF JET. FURTHER WEST DEFORMATION ZONE STILL ORGANIZING TO THE NORTHWEST OF SURFACE LOW...THIS AREA TO PUSH THROUGH NORTHEAST WISCONSIN DURING THE DAY TODAY AS LOW LIFTS NORTHEAST INTO THE EASTERN U.P. BY THIS EVENING. MODELS SHOW SIG LIFT OVER AREA THIS MORNING AND FIRST PART OF AFTERNOON...SO FEEL WARNING/ADVISORY CRITERIA STILL WILL BE MET. CONCERNS THOUGH WITH CONVECTIVE NATURE OF SYSTEM. LOW DEEPENS BY ANOTHER 10 MB AS PUSHES INTO MICHIGAN...WITH WINDS EXPECTED TO INCREASE FROM THE NORTHWEST THIS AFTERNOON. WINDS RIGHT OFF THE SURFACE TO INCREASE TO NEAR 35KTS. WET NATURE OF SNOW WILL LIMIT BLOWING POTENTIAL...BUT WILL MENTION SOME IN NEXT WARNING ISSUANCE. SYSTEM PULLS AWAY TONIGHT...WITH SNOW COMING TO AN END...EXCEPT FOR SOME LAKE EFFECT SHOWERS OVER FAR NORTH CENTRAL WI. WILL NOT GET CARRIED AWAY WITH SNOW THERE SINCE WINDS SHIFT TOO WESTERLY BY TUE AFTERNOON. .LONG TERM...TUESDAY NIGHT THRU SUNDAY. LAKE EFFECT SNOW TUESDAY NIGHT AND WARM ADVECTION SNOW FROM SURFACE LOW MOVING BY TO THE SOUTH ON THURSDAY ARE THE MAIN CHALLENGES FOR THIS FORECAST PERIOD. SUBSIDENCE INVERSION AND DRYING SHOULD KEEP MOST OF ACCUMULATING SNOW IN THE UPPER PENINSULA CLOSER TO THE LAKE TUESDAY NIGHT. WILL KEEP MENTION OF SNOW SHOWERS FOR NORTHCENTRAL WISCONSIN. SURFACE LOW FORECAST TO TRACK FROM THE CENTRAL PLAINS TO CENTRAL ILLINOIS DURING THE MIDDLE OF THE WEEK. LOOKS LIKE THE SYSTEM WILL BE TOO FAR SOUTH TO BRING US MUCH SNOW... ESPECIALLY WITH DRY NORTHEAST SURFACE FLOW. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY TONIGHT THROUGH 4 PM MONDAY WIZ021-073-074- WINTER WEATHER ADVISORY TONIGHT THROUGH 4 PM MONDAY WIZ020-030-031- WINTER STORM WARNING TONIGHT THROUGH 4 PM MONDAY WIZ005-010>013-018-019- && TE WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST MON MAR 13 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG AREA OF LOW PRESSURE IS FORECAST TO MOVE NORTHEAST THROUGH THE GREAT LAKES REGION TODAY. A BAND OF HEAVY SNOW WILL FALL ACROSS NORTHERN WISCONSIN WITH ACCUMULATIONS OF 6 TO 10 INCHES EXPECTED. A WINTRY MIX OF RAIN...SLEET AND SNOW WILL OCCUR OVER PARTS OF CENTRAL AND NORTHEAST WISCONSIN THIS MORNING INTO THE AFTERNOON HOURS. WINTER STORM WARNINGS OR ADVISORIES REMAIN IN EFFECT FOR MUCH OF NORTHERN WISCONSIN. PEOPLE WITH TRAVEL PLANS TONIGHT INTO MONDAY MORNING ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY LAKE EFFECT SNOW SHOWERS WILL LINGER INTO TUESDAY AND WILL BRING SOME SNOW ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN...ESPECIALLY VILAS COUNTY. ANOTHER AREA OF LOW PRESSURE IS FORECAST TO AFFECT THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY. THE EXACT TRACK OF THIS STORM IS STILL UNCERTAIN AT THIS TIME...HOWEVER SNOW ACCUMULATIONS ARE POSSIBLE... ESPECIALLY SOUTH OF A LINE FROM WAUSAU TO STURGEON BAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL REPORTS OR OCCURRENCES OF FREEZING PRECIPITATION TODAY AND TONIGHT. LMZ521-522-541>543-564-141200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS WILL BACK DOWN FOR A TIME TODAY THEN SHIFT NORTHWEST AND STRENGTHEN ONCE AGAIN. A SMALL CRAFT ADVISORY HAS BEEN ISSUED WITH GALE WARNINGS IN EFFECT FOR TONIGHT OVER THE OPEN WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY NORTHWEST WILL REMAIN STRONG THROUGH TUESDAY WITH POSSIBLE SMALL CRAFT ADVISORIES BEING NEEDED. TE WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499123.